Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 26, 2018, 3:10 PM CST for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Feb 27, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 3:10 PM CST (21:10 UTC)
- In effect from
- Feb 27, 2018, 11:00 AM CST
- Expired
- Feb 27, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS84 KAMA 262110 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 310 PM CST Mon Feb 26 2018 TXZ001-006-011-016-271200- /O.NEW.KAMA.FW.W.0011.180227T1700Z-180228T0100Z/ /O.NEW.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.CON.KAMA.FW.W.0010.000000T0000Z-180227T0100Z/ Dallam-Hartley-Oldham-Deaf Smith- 310 PM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from Wednesday morning through Wednesday evening. * Affected Area...In Texas...Dallam...Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 15 to 25 MPH with gusts up to 35 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-271200- /O.NEW.KAMA.FW.W.0011.180227T1700Z-180228T0100Z/ /O.CON.KAMA.FW.W.0010.000000T0000Z-180227T0100Z/ Cimarron- 310 PM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Tuesday. * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 15 to 25 MPH with gusts up to 35 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ007-008-012-013-017-018-271200- /O.NEW.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.CON.KAMA.FW.W.0010.000000T0000Z-180227T0100Z/ Moore-Hutchinson-Potter-Carson-Randall-Armstrong- 310 PM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...In Texas...Moore...Hutchinson...Potter... Carson...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-003-TXZ002>004-270100- /O.CON.KAMA.FW.W.0010.000000T0000Z-180227T0100Z/ Texas-Beaver-Sherman-Hansford-Ochiltree- 310 PM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR BEAVER AND OCHILTREE COUNTIES... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Sherman...Hansford and Ochiltree. * 20 Foot Winds...Southwest 15 to 25 MPH with gusts up to 35 MPH. * Relative Humidity...As low as 10 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ009-014-015-019-020-271200- /O.NEW.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ Roberts-Gray-Wheeler-Donley-Collingsworth- 310 PM CST Mon Feb 26 2018 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...In Texas...Roberts...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...Southwest winds 20 to 30 mph with gusts near 40 mph. * Relative Humidity...10 to 15 percent. * Red Flag Threat Index...2 to 4. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
472 WWUS84 KAMA 270924 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 324 AM CST Tue Feb 27 2018 TXZ001-006-011-016-271800- /O.CON.KAMA.FW.W.0011.180227T1700Z-180228T0100Z/ /O.CON.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ Dallam-Hartley-Oldham-Deaf Smith- 324 AM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Dallam...Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 17 to 27 MPH with gusts up to 37 MPH with the strongest winds expected on Wednesday. * Relative Humidity...As low as 6 to 12 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-271800- /O.CON.KAMA.FW.W.0011.180227T1700Z-180228T0100Z/ Cimarron- 324 AM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 23 MPH with gusts up to 33 MPH. * Relative Humidity...As low as 6 to 8 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ007>009-012>015-017>020-271800- /O.CON.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ Moore-Hutchinson-Roberts-Potter-Carson-Gray-Wheeler-Randall- Armstrong-Donley-Collingsworth- 324 AM CST Tue Feb 27 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Moore...Hutchinson...Roberts... Potter...Carson...Gray...Wheeler...Randall...Armstrong... Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Ward For more information from the National Weather Service visit... www.weather.gov/ama
656 WWUS84 KAMA 271749 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1149 AM CST Tue Feb 27 2018 TXZ001-006-011-016-281200- /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ /O.CON.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ Dallam-Hartley-Oldham-Deaf Smith- 1149 AM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Dallam...Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 17 to 27 MPH with gusts up to 37 MPH with the strongest winds expected on Wednesday. * Relative Humidity...As low as 6 to 12 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to continue this afternoon and end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-280100- /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ Cimarron- 1149 AM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 23 MPH with gusts up to 33 MPH. * Relative Humidity...As low as 6 to 8 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ007>009-012>015-017>020-281200- /O.CON.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ Moore-Hutchinson-Roberts-Potter-Carson-Gray-Wheeler-Randall- Armstrong-Donley-Collingsworth- 1149 AM CST Tue Feb 27 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Moore...Hutchinson...Roberts... Potter...Carson...Gray...Wheeler...Randall...Armstrong... Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
582 WWUS84 KAMA 272112 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 312 PM CST Tue Feb 27 2018 TXZ001-006-011-016-281200- /O.UPG.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.NEW.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ Dallam-Hartley-Oldham-Deaf Smith- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE CENTRAL, SOUTHERN AND WESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Dallam...Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 6 to 12 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ007>009-012>015-017>020-281200- /O.UPG.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.NEW.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ Moore-Hutchinson-Roberts-Potter-Carson-Gray-Wheeler-Randall- Armstrong-Donley-Collingsworth- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE CENTRAL, WESTERN AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Moore...Hutchinson...Roberts... Potter...Carson...Gray...Wheeler...Randall...Armstrong... Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-280100- /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ Cimarron- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 23 MPH with gusts up to 33 MPH. * Relative Humidity...As low as 6 to 8 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:09 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 26, 11:09 AM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
1109 AM CST Mon Feb 26 2018
.AVIATION...
VFR conditions to prevail for the next 24 hours. Surface winds
are expected to become gusty this afternoon with max gusts up to
35kt. After sunset the gust component will drop out as sustained
winds drop at or below 12kt. Winds tomorrow are not expected to
increase greatly until after the end of this TAF cycle.
&&
.PREV DISCUSSION... /Issued 204 AM CST Mon Feb 26 2018/
DISCUSSION...
Mostly dry conditions will continue throughout the forecast
period. Going forward into today, a surface low will develop
across portions of SE Colorado and NE New Mexico as a mid level
trough off continues to amplify over parts of the southwest CONUS.
As a result, deep mixing profiles with downsloping winds,
especially into the afternoon hours will produce some rather
gusty winds at times with sustained winds of 25-30 MPH with gusts
near 40 MPH. In-conjunction with the trough, strongest winds will
likely be across the OK Panhandle along with the central and
western Texas Panhandle w.r.t the position of the surface low
pressure development. High temperatures today with the downsloping
winds should be well into the 60's across the region.
Southwesterly vertically stacked winds will continue into
Wednesday as the main upper level trough axis moves east across
Arizona and New Mexico before exiting east of the Panhandles by
Thursday morning. A southeast component to the surface winds
Tuesday and Wednesday in the far southeast Texas Panhandle will
advect some surface moisture into the aforementioned area ahead of
the trough axis. As a result, latest 26/00Z model and numerical
guidance is hinting at perhaps an isolated chance of a shower
across the far southeast TX Panhandle, especially Tuesday
afternoon. A few of the numerical data analysis even is showing
some low CAPE values advecting into the far SE Tuesday afternoon,
so we cant rule out even a thunderstorm or two. The majority of
the precipitation chances will remain east of the region, but will
update as we get closer to tomorrow afternoon. As of now, the
forecast reflects dry conditions given the low chances at this
time. Otherwise, the remainder of the region will remain dry
through Wednesday with highs temps into the 60's.
A cold front will swing through the region late Wednesday into
Thursday morning as a surface low develop across central Kansas
and moves east. This will be a rather weak and dry cold front
only dropping high temperatures to near average. Going from
Friday into the coming weekend, temperatures will moderate to well
above average with continued upper level convergence in the jet
dynamics keeping the entire Panhandles region dry.
Meccariello
FIRE WEATHER...
Elevated to critical fire weather conditions are expected today
throughout the Oklahoma Panhandle, along with the central and
western Texas Panhandles. Downsloping southwesterly winds with
the deepening mid level trough and the surface low pressure
system developing in SE Colorado will provide gusty winds,
especially this afternoon gusting to near 40 MPH at times. RFTI's
are forecasted to be around 3-6 today across the Red Flag Warning
areas. Min RH values will also range from 9 to 14 percent for
today. 20 ft. winds will peak around mid afternoon sustained 20-25
kts. before diminishing to 10-15 kts this evening.
Going forward through the week, elevated fire weather conditions
are possible again on Tuesday in the western Panhandles with
RFTI's of 1-3. Elevated to near critical fire weather conditions
are possible in the southern TX Panhandle Wednesday with RFTI's in
the range of 2-4. Also elevated fire weather conditions are again
possible Friday and Saturday in the far western Panhandles.
Meccariello
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 7 PM CST this evening for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...
Hansford...Hartley...Hutchinson...Moore...Ochiltree...
Oldham...Potter...Randall...Sherman.
OK...Red Flag Warning until 7 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
&&
14/11Hazardous weather outlook, Feb 26, 3:04 AM CST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 304 AM CST Mon Feb 26 2018 OKZ001>003-TXZ001>020-262115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 304 AM CST Mon Feb 26 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions are expected across the Oklahoma Panhandle along with the central and western Texas Panhandle. A Red Flag Warning is in effect for the previously mentioned regions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions will be possible on Tuesday, Wednesday, Friday and Saturday across mainly western and southern parts of the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today, Tuesday, Wednesday, Friday, and Saturday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:10 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 9 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.